RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mosc. Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mosc. Math. J., 2017, Volume 17, Number 1, Pages 79–95 (Mi mmj627)  

Simplicial isometric embeddings of polyhedra

Barry Minemyer

Department of Mathematics, The Ohio State University, Columbus, Ohio 43210

Abstract: In this paper, isometric embedding results of Greene, Gromov and Rokhlin are extended to what are called “indefinite metric polyhedra”. An indefinite metric polyhedron is a locally finite simplicial complex where each simplex is endowed with a quadratic form (which, in general, is not necessarily positive-definite, or even non-degenerate). It is shown that every indefinite metric polyhedron (with the maximal degree of every vertex bounded above) admits a simplicial isometric embedding into Minkowski space of an appropriate signature. A simple example is given to show that the dimension bounds in the compact case are sharp, and that the assumption on the upper bound of the degrees of vertices cannot be removed. These conditions can be removed though if one allows for isometric embeddings which are merely piecewise linear instead of simplicial.

Key words and phrases: differential geometry, discrete geometry, indefinite metric polyhedra, metric geometry, polyhedral space.

Funding Agency Grant Number
National Science Foundation DMS-1103335
This research was supported in part by the NSF grant of Tom Farrell and Pedro Ontaneda, DMS-1103335.


DOI: https://doi.org/10.17323/1609-4514-2017-17-1-79-95

Full text: http://www.mathjournals.org/.../2017-017-001-006.html
References: PDF file   HTML file

Bibliographic databases:

MSC: Primary 51F99, 52B11, 52B70, 57Q35, 57Q65; Secondary 52A38, 53B21, 53B30, 53C50
Received: September 30, 2015; in revised form January 10, 2017
Language:

Citation: Barry Minemyer, “Simplicial isometric embeddings of polyhedra”, Mosc. Math. J., 17:1 (2017), 79–95

Citation in format AMSBIB
\Bibitem{Min17}
\by Barry~Minemyer
\paper Simplicial isometric embeddings of polyhedra
\jour Mosc. Math.~J.
\yr 2017
\vol 17
\issue 1
\pages 79--95
\mathnet{http://mi.mathnet.ru/mmj627}
\crossref{https://doi.org/10.17323/1609-4514-2017-17-1-79-95}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3634522}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000402641900006}


Linking options:
  • http://mi.mathnet.ru/eng/mmj627
  • http://mi.mathnet.ru/eng/mmj/v17/i1/p79

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Moscow Mathematical Journal
    Number of views:
    This page:93
    References:24

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020